Dimensionality control of coupled scattering equations using partitioning techniques

Georgia Englot, Herschel Rabitz

Research output: Contribution to journalArticlepeer-review

10 Scopus citations


A method of variable reduction of the dimensionality of the coupled equations for inelastic scattering is presented, based upon a projection operator P with a restricted range of orbital angular momentum states. For rotational states in the range O≤j ≤j* and total angular momentum large, the coupled equations have dimensionality (j* + 1) ≤ N ≤(j* + 1)2, where the value of N is controlled by the choice of P. This is in contrast to conventional partitioning techniques which utilize further restrictions on the important molecular rotational states. The equations for the P subspace and its complementary Q subspace are decoupled by an approximation on the equation of motion of Qψscat. Information about scattering into the Q subspace is retained, within this degree of approximation, and is reintroduced at the end of the computation with little additional labor. The theory is developed in terms of atom-rigid-rotor scattering, although addition of vibrational modes would not in any way interfere with the basic techniques used.

Original languageEnglish (US)
Pages (from-to)458-466
Number of pages9
JournalChemical Physics
Issue number3
StatePublished - Jun 1974

All Science Journal Classification (ASJC) codes

  • General Physics and Astronomy
  • Physical and Theoretical Chemistry


Dive into the research topics of 'Dimensionality control of coupled scattering equations using partitioning techniques'. Together they form a unique fingerprint.

Cite this